Effects of the Antihypertensive Drug Ketanserin on Intracranial Pressure in Patients with Head Trauma

  • L. Heytens
  • J. Verlooy
  • C. De La Porte
  • M. Van Vyve
  • P. Selosse
  • L. Bossaert
Conference paper
Part of the Advances in Neurosurgery book series (NEURO, volume 19)

Abstract

Neurotraumatized patients are often hypertensive. Their elevated blood pressure generally results from increased activity of the autonomic nervous system — i.e. a hyperadrenergic state — and is most often accompanied by an increased heart rate and elevated cardiac output. Other clinical patterns such as the Cushing’s response of bradycardia and hypertension also occur.

Keywords

Catheter Serotonin Nial Nitroglycerin Nitroprusside 

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. 1.
    Auer LM, Leber K, Sayama I (1985) Effects of serotonin and its antagonist ketanserin on pial vessels. J Cereb Blood Flow Metab 5:517–521PubMedCrossRefGoogle Scholar
  2. 2.
    Nalda MA, Gomar C, Luis M (1985) The effect of ketanserin on post-anaesthetic vasoconstriction and shivering. Eur J Anaesthesiol 2:265–277PubMedGoogle Scholar
  3. 3.
    Simard JM, Bellefleur M (1989) Systemic arterial hypertension in head trauma. Am J Cardiol 63:32C-35CPubMedCrossRefGoogle Scholar
  4. 4.
    Symoens J, Janssens M (1986) Ketanserin: a novel cardiovascular drug. Drug Dev Res 8:159–172CrossRefGoogle Scholar
  5. 5.
    Van Aken H, Anger C, Puchstein M, Thijs J, Lawin P (1984) Influence of ketanserin, an antihypertensive agent with specific 5-HT2-receptor blocking activity, on intracranial pressure. Grit Care Med 12(l):4–7CrossRefGoogle Scholar

Copyright information

© Springer-Verlag Berlin Heidelberg 1991

Authors and Affiliations

  • L. Heytens
    • 1
    • 2
  • J. Verlooy
    • 2
  • C. De La Porte
    • 2
  • M. Van Vyve
    • 2
  • P. Selosse
    • 2
  • L. Bossaert
    • 1
  1. 1.Department of Intensive CareUniversity Hospital AntwerpAntwerpBelgium
  2. 2.Department of NeusorugeryUniversity Hospital AntwerpAntwerpBelgium

Personalised recommendations